MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens(iol) was opened and not used because the optic of the lens was cracked.This was noticed after implantation.No other information is available.
 
Additional Manufacturer Narrative
Section a3b, a4 and a5: unknown/ asked but not available.Section b3: date of event: unknown, not provided.Section d6a: if implanted, give date: unknown, information not provided.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: upon further review it was noticed that the codes were inadvertently not updated.The codes are now updated from pt-treatment not required / not reported (2199) to pt-removal and replacement (4631).Section b5: it was reported that the preloaded intraocular lens(iol) was cracked.From additional information it was learnt that the optic of the lens was cracked.The issue was noticed after implantation of the lens.The lens was explanted and replaced with the same model and same diopter lens in the same procedure.No other information is available.Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 2/3/2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found the plunger rod was completely retracted with viscoelastic residue observed distributed through the length of the cartridge.The cartridge tip showed a stress mark however the stress mark was in specification for a used device.The lens module was inspected and presented with no damage or viscoelastic residue.The device assembly was inspected and presented with no issues.The plunger rod advancement was inspected and presented with no issues or resistance.No lens was received for evaluation.No further evaluation was performed.Conclusion: the complaint issue lens damaged could not be confirmed during product evaluation as no lens was received, and no issues were identified.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens(iol) was cracked.From additional information it was learnt that the optic of the lens was cracked.The issue was noticed after implantation of the lens.The lens was explanted and replaced with the same model and same diopter lens in the same procedure.No other information is available.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21233491
Report Number3012236936-2025-000018
Device Sequence Number18300158
Product Code HQL
UDI-Device Identifier05050474731837
UDI-Public(01)05050474731837(17)270711
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale